wellbutrin and questions
November 3, 2009 at 2:55 am
I decided to break down and give another med a try. I had such a horrible time with zoloft…my legs and feet hurt so incredibly bad that I had to stop taking it. Was able to handle it before I got sick, but apparently not now. I have learned that I react differently to things now than before, so I have to be careful what I take.
The depression is to the point that I cant seem to find happiness in anything. It is affecting my family and that prompted me to call the dr. He knows if I ask for such a thing, it must be serious. Now Wellbutrin is another I did well on once before. I know it is known for increasing the risk of seizures and I wanted to know if anyone else here is on it. Have you had ANY problems? Has it helped? Are we at a higher risk for seizures? I am also hoping to avoid any other unpleasant side effects. Seems since GBS those hit me harder than ever before. Is this in my head??
I let my hubby know the risks and to keep an eye on me just in case. I just want some relief, some of my happy back, I want to enjoy things again. I have found that I am very angry at getting sick, of my limitation, and the pain. The way it is always on my mind, being afraid of the kids bringing home a bug and being afraid of properly caring for and comforting them because I might get sick. I do it, but the fear is hard to deal with. Anyhow, everything has piled up on me lately and gotten big and scary and it is very difficult to see the bright side. So I figured I needed some help. I am also going to try to redefine some things in my life and hope it helps with my mental and emotional recovery from all of this.
November 5, 2009 at 12:35 am
thanks Tina…I noticed in a previous post I had incorrectly stated I was trying wellbutrin but it was zoloft and it gave me some painful side effects. I had tried it years before with no problems, and relief from the depression at the time. But, it made my legs ache so incredibly bad that I was in tears and just could not wait out the 2-4 weeks. So far all I am experiencing is a definite increase in residuals. I am very aware of areas that are not healed. Patches of pain, tingling, numbness. Its a bit creepy and disconcerting, but mainly uncomfortable at the moment. If it gets worse I am not sure I will be able to handle this med either. We will see. I have a check in and see how things are going appt at the end of the month.
AnonymousNovember 5, 2009 at 8:40 am
fairly odd mother,
Plasmapheresis doctor advised me to take vitamin B6. I took it early on with my GBS and then stopped taking it. The tingling got worse especially when I over did it so I started taking B6 again. I still have the tingling, it is milder and more tolerable now.
B6 aids in the function of body, brain and nerve cells.
Hope this helps
AnonymousNovember 5, 2009 at 3:55 pm
Hi Fairy Odd Mother,
My shrinky-dink recently put me on Wellbutrin and it has really helped me alot.
I have also been dealing with chronic depression for the last 20 years. It
is a bummer at times. I was dx with it along with PTSD. Have been on
diff meds at times. Mostly Prozac for the long hall. Now I take Well. & Cymbalta combined and so far real good. I was warned about the seizures
as well. Please hang in there. Have some fun. I happen to have a wonderful
Psy. as well as therapist who I have known forever. Don’t be afraid. Remember, you are not your disease. Ms. Judy
AnonymousNovember 5, 2009 at 6:38 pm
Depression is very common with our state of health. I have battled depression my whole life. I am currenttly on Celexa and welbutrin. This seems to work well for me. The only problem I find is that during my IVIG treatments I am on so much other stuff ( Prendisone, Bendadryl, Gravol, oxycontin) That it counteracts my antidepressants so I spend a few days totaly hating life..I have learnt to just keep repeating ” this too shall pass, this too shall pass” It is sometimes very hard to get through. I am single with two teenagers left at home so there is no one to really look out for the danger signs so I have friends who pop in reguarly to keep tabs on my moods.
AnonymousNovember 6, 2009 at 2:40 am
I find right after each IVIG infusion I feel down. Predisone really made me feel crummy with intense side effects.
Please have your hubbie/good friends be on the lookout for different emotional reactions when you start/stay on any anti-depressants. They can make the whole situation worse and you may not be aware of it but think its all YOU.If you decide to go off the drug taper very carefully.
For me I try so very hard to stay balanced-walking (or should say limping), being outside helps so much. Going to the library, being with positive folks, playing with the cat, napping, gardening, driving through the country, having a milk shake for dinner-whatever that can cheer me up.
This disease is one ornery thing.Being afraid is natural. Crying when you just need to is very normal. WE keep looking for the signs of the unusual and sometimes look too hard.I see my neighbors with supposedly good health/life and they aren’t the happiest lot. Makes ya wonder.
November 13, 2009 at 12:51 am
Thank you. I have tried Nature Therapy, exercise (what I can and when I can), meditation, etc. It definitely took a lot for me to turn to anti depressant meds knowing they can cause more trouble than they help. But, for what it is worth, I have found a bit of relief emotionally and mentally. Except for considerable residual flare up. I dont know if the physical effects I am going thru and dealing with are worth the mental/emotional relief. A catch 22. I am going to try and stick it out at least till I see my dr at the end of the month. If it gets worse or does not let up, I will have to find something else. I just know I hurt and am twitching and tingling all over. But hey at least I dont feel like crying all the time.
You must be logged in to reply to this topic.